MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-90/I20-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the explanted device as it was not returned.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient was reported to be in good condition and was discharged on the thirteenth post-operative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar incidents.
 
Event or Problem Description
The patient was treated for abdominal aortic aneurysm that was protruding to the left on (b)(6) 2019.The afx2 bifurcated stent graft (bsg) was implanted via the left femoral artery.The afx vela suprarenal was implanted per the instructions.The aorta had a slight s-shaped curve from the neck to the aneurysm, and the angiography after touch-up confirmed a type iiia endoleak.The junction of the afx2 bsg and afx vela suprarenal was touched up again, leading to a decrease in the endoleak.Therefore, the procedure was completed.Post-operative follow-ups revealed gradual enlargement of the aneurysm (maximum short-axis diameter: 56mm), but no apparent endoleak was detected.However, due to possible impending rupture, open conversion was performed on (b)(6) 2024.During the open surgery, the aneurysm was opened, and thrombus was removed.Then, blood spurted out from the posterior side of the afx2 bsg.Therefore, the stent graft was explanted, and artificial graft replacement surgery was performed.Upon inspection of the explanted afx2 bsg damage on the bifurcation was identified at the location of the damage corresponding to the site of the blood leakage.The patient was in good condition and was discharged on the thirteenth post-operative day.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key22133674
Report Number3011063223-2025-00100
Device Sequence Number8408504
Product Code MIH
UDI-Device Identifier00818009014825
UDI-Public(01)00818009014825(17)200907
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2020
Device Model NumberBEA25-90/I20-30
Device Lot Number1984131002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2025
Initial Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 2227178003)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale